Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 146, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 20, 2025, 3:55 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2025, 3:55 PM CDT (20:55 UTC)
- Expired
- May 20, 2025, 4:27 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 4:14 PM CDT | TSTM WND DMG | 1 Sw Midway, MS | tree on shed on CR 148 between hwy 125 and Holcut. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WFUS54 KMEG 202055
TORMEG
MSC003-117-141-202145-
/O.NEW.KMEG.TO.W.0146.250520T2055Z-250520T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
355 PM CDT Tue May 20 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Central Tishomingo County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
* Until 445 PM CDT.
* At 355 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Thrashers, or near Booneville, moving east at 50
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tishomingo, Iuka, Oldham, Paden, Blythe Crossing, Rienzi,
Booneville, Thrashers, Gaston, Carter Branch, Burton, Hazard
Switch, Mingo, Holcut, Midway, Holts Spur, Petertown, Altitude,
Leedy, and Burnsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3471 8812 3462 8814 3456 8857 3475 8862
3487 8810
TIME...MOT...LOC 2055Z 256DEG 44KT 3466 8849
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CMA2 follow-up statements
761
WWUS54 KMEG 202111
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
411 PM CDT Tue May 20 2025
MSC003-117-202120-
/O.CAN.KMEG.TO.W.0146.000000T0000Z-250520T2145Z/
Prentiss MS-Alcorn MS-
411 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR NORTHEASTERN PRENTISS AND SOUTHEASTERN
ALCORN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Mississippi.
&&
LAT...LON 3469 8812 3463 8814 3463 8817 3460 8833
3474 8833 3474 8835 3475 8835 3476 8837
3481 8837 3487 8810
TIME...MOT...LOC 2110Z 254DEG 44KT 3473 8827
$$
MSC141-202145-
/O.CON.KMEG.TO.W.0146.000000T0000Z-250520T2145Z/
Tishomingo MS-
411 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL
TISHOMINGO COUNTY...
At 410 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Midway, or near Iuka, moving east at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tishomingo, Iuka, Oldham, Paden, Blythe Crossing, Carter Branch,
Hazard Switch, Mingo, Holcut, Midway, Holts Spur, Petertown, Leedy,
and Burnsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3469 8812 3463 8814 3463 8817 3460 8833
3474 8833 3474 8835 3475 8835 3476 8837
3481 8837 3487 8810
TIME...MOT...LOC 2110Z 254DEG 44KT 3473 8827
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CMA871
WWUS54 KMEG 202127 RRA
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
427 PM CDT Tue May 20 2025
MSC141-202137-
/O.CAN.KMEG.TO.W.0146.000000T0000Z-250520T2145Z/
Tishomingo MS-
427 PM CDT Tue May 20 2025
...THE TORNADO WARNING FOR CENTRAL TISHOMINGO COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Mississippi.
&&
LAT...LON 3469 8812 3463 8814 3463 8817 3460 8833
3474 8833 3474 8835 3475 8835 3476 8837
3481 8837 3487 8810
TIME...MOT...LOC 2126Z 256DEG 44KT 3478 8802
$$
CMAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 20, 2:22 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Updated at 205 PM CDT Tue May 20 2025
- A Tornado Watch is in effect until 8PM for all of the Mid-South. Large hail, damaging winds, and a strong tornado or two are the main threats.
- Cooler and less humid conditions will follow for Wednesday through Friday behind a cold front. A low chance of showers will occur late Wednesday as another cold front moves across the region.
- Better Chances for thunderstorms will return to the Mid-South this weekend as an upper level disturbance moves through.
Area forecast discussion, May 20, 2:22 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Memphis TN 222 PM CDT Tue May 20 2025 ...New MESOSCALE UPDATE, DISCUSSION... .KEY MESSAGES... Updated at 205 PM CDT Tue May 20 2025 - A Tornado Watch is in effect until 8PM for all of the Mid-South. Large hail, damaging winds, and a strong tornado or two are the main threats. - Cooler and less humid conditions will follow for Wednesday through Friday behind a cold front. A low chance of showers will occur late Wednesday as another cold front moves across the region. - Better Chances for thunderstorms will return to the Mid-South this weekend as an upper level disturbance moves through. && .DISCUSSION... (This evening through next Monday) Issued at 205 PM CDT Tue May 20 2025 The airmass has recovered well over the past 3 hours as skies cleared quickly behind this morning's storms. Hi-res model guidance has handled the overall radar trends well from this morning and shows scattered to numerous thunderstorms this afternoon and evening. A SW to NE gradient of MLCAPE is currently stretched over the area. Current values range from 2500 J/kg over SE AR and NW MS to 1500 J/kg near TN/KY border. Deep layer shear remains plentiful with 50 to 65 knots across the entire area. The current upscale growth limiting factors are low level shear (<150 effective SRH) and mid level lapse rates (around 6 C/km). As a 70 knot mid level jet rounds the base of the main trough, better lapse rates and low level shear will increase over the next couple of hours over much of the area. The most favorable location of overlapping shear and instability will reside along and south of I-40 through this evening. The most robust storms are currently moving across south central Arkansas and will likely move into SW portions of the Mid-South over hour or so. Storm motion is currently SW to NE, but expected to become more westerly by late afternoon as the mid level jet overspreads the area. This will not only accelerate storm motion, but will most likely shift storm mode from discrete supercellular to more linear with bowing line segments. All hazards are anticipated within this regime including damaging winds, large hail, and a few strong tornadoes (EF-2+). The threat of severe weather will end just after sunset as the main shortwave swings through the region. A cold front will quickly swing in behind the storms and begin to advect in drier and cooler air through tomorrow morning. The models continue to hit on a few showers Wednesday night into early Thursday morning as a shortwave and associated cold front moves across the area. Much drier air will move in for Thursday and Friday, with highs in the 70s and lows in the upper 40s and lower 50s. Unsettled weather will begin as early as Friday night and continue through early next week as several upper level disturbances rotate through the region. AC3 && .AVIATION... (18Z TAFS) Issued at 1240 PM CDT Tue May 20 2025 Main concern this TAF issuance remains convection moving across the airspace this afternoon into evening. CAMs continue to struggle with intensity and exact timing of thunderstorms, though, went ahead and upgraded PROB30s to TEMPOs given the environment. VFR conditions are expected to prevail, though, a few brief drops to MVFR can't be ruled out. Behind the boundary bringing the aforementioned convection, skies will clear pretty rapidly. Southwest winds will remain gusty, up to 25 kts, through around sunset when winds begin shifting west/northwest. AEH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...AEH
In the hours before
Local storm report, May 20, 2:36 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
236 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Hail 5 NE Oxford 34.41N 89.47W
05/20/2025 M1.00 Inch Lafayette MS Trained Spotter
quarter sized hail 5mi ne of oxford on hwy
30.
&&Local storm report, May 20, 3:03 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
303 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM Tstm Wnd Dmg 4 SSE Bargerton 35.68N 88.46W
05/20/2025 Henderson TN 911 Call Center
Trees down on Sand Ridge Bargerton Rd.
&&Local storm report, May 20, 3:07 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
307 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Tstm Wnd Dmg 3 NNW Oxford 34.40N 89.55W
05/20/2025 Lafayette MS Emergency Mngr
tree through a house on Britton Drive. time
is radar estimated.
&&Local storm report, May 20, 3:40 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
340 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Hail 5 SE Osceola 35.65N 89.94W
05/20/2025 M1.25 Inch Mississippi AR Public
half dollar sized hail at Big River Steel.
&&Local storm report, May 20, 3:47 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
347 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Tstm Wnd Dmg 5 W Bemis 35.60N 88.92W
05/20/2025 Madison TN Amateur Radio
Roof damage noted to the TBI/TN hwy patrol
building and additional damage noted at the
Kirklands warehouse just west of MKL off
Smith Lane. Time is radar estimated.
Possible tornado.
&&Local storm report, May 20, 3:54 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Memphis TN
354 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Dmg Martin 36.34N 88.86W
05/20/2025 Weakley TN Fire Dept/Rescue
tree down on a house on Lee Street in
Martin. time is radar estimated.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:22 AM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| May 20, 8:13 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 47 min |
| May 20, 8:29 AM CDT | Tornado Warning | MEG | Benton | 46 min |
| May 20, 9:54 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 39 min |
| May 20, 11:40 AM CDT | Special Weather Statement | MEG | Tishomingo | 20 min |
| May 20, 1:39 PM CDT | Special Weather Statement | MEG | Panola | 36 min |
| May 20, 2:05 PM CDT | Special Weather Statement | MEG | Lafayette | 25 min |
| May 20, 2:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Union | 40 min |
| May 20, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah, Union | 18 min |
| May 20, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 44 min |
| May 20, 3:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 46 min |
| May 20, 3:49 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 41 min |
| May 20, 4:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 49 min |
| May 20, 5:20 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola | 40 min |
| May 20, 5:34 PM CDT | Tornado Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 41 min |
| May 20, 5:41 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 19 min |
| May 20, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 53 min |
| May 20, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 36 min |
| May 20, 6:02 PM CDT | Tornado Warning | MEG | Lafayette, Pontotoc, Union | 20 min |
| May 20, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Yalobusha | 50 min |
| May 20, 6:27 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc | 18 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.